Integrodifference model for blowfly invasion

Nenhuma Miniatura disponível

Data

2012-08-01

Título da Revista

ISSN da Revista

Título de Volume

Editor

Springer Heidelberg

Resumo

We propose a stage-structured integrodifference model for blowflies' growth and dispersion taking into account the density dependence of fertility and survival rates and the non-overlap of generations. We assume a discrete-time, stage-structured, model. The spatial dynamics is introduced by means of a redistribution kernel. We treat one and two dimensional cases, the latter on the semi-plane, with a reflexive boundary. We analytically show that the upper bound for the invasion front speed is the same as in the one-dimensional case. Using laboratory data for fertility and survival parameters and dispersal data of a single generation from a capture-recapture experiment in South Africa, we obtain an estimate for the velocity of invasion of blowflies of the species Chrysomya albiceps. This model predicts a speed of invasion which was compared to actual observational data for the invasion of the focal species in the Neotropics. Good agreement was found between model and observations.

Descrição

Palavras-chave

Biological invasions, Velocity prediction, Integrodifference equations, Stage structure, Blowfly dynamics, Two-dimensional redistribution kernel

Como citar

Theoretical Ecology. Heidelberg: Springer Heidelberg, v. 5, n. 3, p. 363-371, 2012.